Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Numerical methods for a model for compressible miscible displacement in porous media


Authors: Jim Douglas and Jean E. Roberts
Journal: Math. Comp. 41 (1983), 441-459
MSC: Primary 65M60; Secondary 76S05
MathSciNet review: 717695
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A nonlinear parabolic system is derived to describe compressible miscible displacement in a porous medium. The system is consistent with the usual model for incompressible miscible displacement. Two finite element procedures are introduced to approximate the concentration of one of the fluids and the pressure of the mixture. The concentration is treated by a Galerkin method in both procedures, while the pressure is treated by either a Galerkin method or by a parabolic mixed finite element method. Optimal order estimates in $ {L^2}$ and essentially optimal order estimates in $ {L^\infty }$ are derived for the errors in the approximate solutions for both methods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 76S05

Retrieve articles in all journals with MSC: 65M60, 76S05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0717695-3
PII: S 0025-5718(1983)0717695-3
Article copyright: © Copyright 1983 American Mathematical Society